Hail, Grayson
- When
- May 16, 7:15 AM CST
- Where
- Grayson County, 2.07 mi N of Sadler
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.710, -96.850
Nickel sized hail was reported 2 miles north of Sadler.
Isolated to scattered thunderstorms developed on May 16th. Only a few reports of nickel sized hail were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Isolated to scattered thunderstorms developed on May 16th. Only a few reports of nickel sized hail were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 16, 5:47 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 647 AM CDT THU MAY 16 2013 .AVIATION... THUNDERSTORMS HAVE REDEVELOPED EAST OF THE METROPLEX TERMINALS. THESE SHOULD STAY EAST OF THE AIRPORTS AND WILL NOT MENTION ANY PRECIP IN THE TAFS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT EXACT TIMING AND LOCATION IS UNCERTAIN AND FUTURE SHIFTS MAY HAVE TO AMEND TO ADD PRECIP. LOW CLOUDS HAVE BEEN CLEAR OF THE TERMINALS MOST OF THE NIGHT...BUT A SURGE IN MVFR STRATUS WEST OF THE TERMINALS IS ONGOING AND WILL LIKELY AFFECT ALL TERMINALS THIS MORNING. ANOTHER ROUND OF MFVR STRATUS IS EXPECTED TONIGHT. && .PREV DISCUSSION... /ISSUED 433 AM CDT THU MAY 16 2013/ AFTER A VERY ACTIVE NIGHT OF SEVERE STORMS ACROSS ALL OF NORTH TEXAS...TODAY SHOULD BE SOMEWHAT LESS ACTIVE AS THE UPPER LOW...CURRENTLY CENTERED OVER CENTRAL OKLAHOMA...MOVES TOWARD THE MISSISSIPPI VALLEY. THERE WILL STILL BE SOME WRAP AROUND SHOWERS AND THUNDERSTORMS TODAY WITH THE BEST STORM CHANCES ACROSS THE NORTH/NORTHEAST. THE SEVERE WEATHER THREAT APPEARS LOWER THAN WEDNESDAY. HOWEVER...AS CLOUDS CLEAR THIS AFTERNOON...THE ATMOSPHERE WILL DESTABILIZE AND STORMS COULD REDEVELOP. THERE WILL STILL BE A WIND AND HAIL THREAT...GENERALLY ACROSS THE NORTHEAST HALF OF THE REGION. THE UPPER LOW WILL WEAKEN AS IT MOVES NORTHEAST TONIGHT AND HIGH PRESSURE WILL BRIEFLY BUILD OVER NORTH TEXAS. ALTHOUGH LOW LEVEL MOISTURE WILL REMAIN HIGH...LARGE SCALE SUBSIDENCE AND WARMING MID LEVEL TEMPERATURES SHOULD KEEP THUNDERSTORMS FROM DEVELOPING FRIDAY AFTERNOON/EVENING. WILL HAVE TO KEEP A CLOSE EYE ON THE CAP STRENGTH FRIDAY AFTERNOON SINCE MID LEVEL INSTABILITY WILL BE HIGH AND IF THE CAP DID BREAK...STORMS WOULD QUICKLY DEVELOP AND HAVE A VERY GOOD POTENTIAL TO BECOME SEVERE. ANOTHER UPPER LEVEL TROUGH WILL MOVE FROM THE WEST COAST TOWARD TEXAS ON SATURDAY. A DRY LINE WILL MOVE ACROSS WEST TEXAS DURING THE DAY AND REACH THE WESTERN COUNTIES OF NORTH TEXAS SATURDAY AFTERNOON. THE CAP SHOULD REMAIN STRONG THROUGH SATURDAY EVENING BUT THERE IS A LOW CHANCE THAT INCREASING LARGE SCALE LIFT COULD BE JUST ENOUGH FOR THE CAP TO BREAK. HAVE DECIDED TO MENTION SOME SLIGHT THUNDERSTORM CHANCES ACROSS THE WESTERN CWA SATURDAY AFTERNOON/EVENING. AGAIN...IF STORMS CAN MANAGE TO FORM...THEY WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE. THE WEST COAST UPPER TROUGH AND ASSOCIATED COLD FRONT WILL SWING ACROSS NORTH TEXAS SUNDAY/SUNDAY NIGHT AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP SHOULD END BY MONDAY MORNING AS THE UPPER TROUGH AXIS MOVES TO THE EAST. THE FLOW WILL BECOME MORE ZONAL TUESDAY AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AS THE A WEAK SHORT WAVE TRANSLATES ACROSS THE REGION. AFTER THAT...BRIEF RIDGING ALOFT IS EXPECTED WEDNESDAY AHEAD OF ANOTHER DEVELOPING WEST COAST TROUGH. OVERALL...IT LOOKS LIKE A MORE ACTIVE WEATHER PATTERN ACROSS NORTH TEXAS THAN WE HAVE SEEN IN AWHILE...MORE LIKE APRIL THAN MID MAY. SEASONAL TEMPERATURES ARE EXPECTED WITH HIGHS MAINLY IN THE 80S AND LOWS MOSTLY IN THE 60S. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 71 89 72 92 / 30 10 5 10 10 WACO, TX 87 73 91 73 90 / 40 10 10 5 10 PARIS, TX 77 67 83 68 85 / 40 10 10 10 10 DENTON, TX 85 70 90 71 90 / 30 10 5 10 10 MCKINNEY, TX 81 69 86 71 87 / 40 10 10 10 10 DALLAS, TX 84 71 88 72 90 / 30 10 5 10 10 TERRELL, TX 81 70 86 71 88 / 40 10 10 10 10 CORSICANA, TX 83 70 88 71 88 / 40 10 5 5 10 TEMPLE, TX 87 71 91 71 90 / 40 10 10 5 10 MINERAL WELLS, TX 89 67 92 68 96 / 20 10 5 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/85
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 516 AM CDT THU MAY 16 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 516 AM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL TEXAS THIS MORNING..BUT WILL BE CONFINED TO THE NORTHEASTERN ZONES THIS AFTERNOON. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH HAIL AND HIGH WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY WEST OF A JACKSBORO TO MINERAL WELLS TO GOLDTHWAITE LINE. SOME SEVERE STORMS ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS SUNDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS NORTH TEXAS TODAY. HAMPSHIRE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 AM CDT THU MAY 16 2013
TXZ158-174-160815-
MILAM TX-BELL TX-
244 AM CDT THU MAY 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BELL COUNTY
WESTERN MILAM COUNTY
AT 244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF GRANGER...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND...LITTLE
RIVER-ACADEMY...ROGERS...SALADO AND THORNDALE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3057 9721 3071 9726 3074 9729 3083 9754
3085 9757 3105 9753 3094 9696 3056 9719
TIME...MOT...LOC 0744Z 280DEG 39KT 3085 9746SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 AM CDT THU MAY 16 2013
TXZ174-160845-
MILAM TX-
320 AM CDT THU MAY 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
MILAM COUNTY
AT 321 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF CAMERON...MOVING EAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON...ROCKDALE AND
THORNDALE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3063 9724 3072 9727 3075 9731 3092 9721
3100 9704 3095 9676 3093 9676 3090 9672
3091 9669 3091 9668 3087 9670 3082 9664
3078 9665 3078 9663 3073 9662 3047 9713
TIME...MOT...LOC 0821Z 279DEG 34KT 3083 9707SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CDT THU MAY 16 2013
TXZ174-175-160915-
MILAM TX-ROBERTSON TX-
348 AM CDT THU MAY 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN MILAM COUNTY
SOUTHERN ROBERTSON COUNTY
AT 349 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF CAMERON...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT...FRANKLIN...HEARNE
AND ROCKDALE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3064 9710 3108 9676 3107 9626 3106 9624
3104 9624 3103 9626 3096 9625 3090 9636
3074 9646 3069 9656 3072 9662 3067 9673
TIME...MOT...LOC 0849Z 273DEG 32KT 3083 9674SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 AM CDT THU MAY 16 2013
TXZ093-104-161230-
GRAYSON TX-COLLIN TX-
700 AM CDT THU MAY 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
SOUTH CENTRAL GRAYSON COUNTY
AT 700 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF MCKINNEY...MOVING EAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...CELINA...GUNTER AND
VAN ALSTYNE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3353 9652 3331 9646 3325 9684 3341 9684
3342 9687 3343 9687
TIME...MOT...LOC 1200Z 254DEG 20KT 3336 9679SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 AM CDT THU MAY 16 2013
TXZ093-104-161245-
GRAYSON TX-COLLIN TX-
713 AM CDT THU MAY 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN COLLIN COUNTY
SOUTHEASTERN GRAYSON COUNTY
AT 713 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF MCKINNEY...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...CELINA...GUNTER...TOM
BEAN...VAN ALSTYNE AND WHITEWRIGHT.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3351 9638 3335 9639 3334 9636 3325 9680
3337 9684 3341 9684 3341 9685 3343 9686
3357 9640
TIME...MOT...LOC 1213Z 253DEG 25KT 3337 9673SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 AM CDT THU MAY 16 2013
TXZ093-094-161315-
FANNIN TX-GRAYSON TX-
752 AM CDT THU MAY 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FANNIN COUNTY
SOUTHEASTERN GRAYSON COUNTY
AT 751 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF SHERMAN...OR JUST NORTH OF
VAN ALYSTNE MOVING NORTHEAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...ECTOR...
HOWE...SAVOY...TOM BEAN...VAN ALSTYNE...WHITEWRIGHT AND BONHAM STATE
PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3339 9608 3338 9639 3340 9639 3340 9656
3341 9661 3358 9662 3363 9613
TIME...MOT...LOC 1251Z 240DEG 16KT 3345 9655The Dallas/Ft Worth radar (KFWS), 133 km away, was scanning. The volume nearest the first event began at 13:15 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail was reported 2 miles north of Sadler.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444535.